MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 3CG PPICC 5FR TL HF BASIC; PERCUTANEOUS IMPLANTED LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS 3CG PPICC 5FR TL HF BASIC; PERCUTANEOUS IMPLANTED LONG TERM INTRAVASCULAR CATHETER
Catalog Number 1385118Q
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation, as the device remains in the patient.A lot history review (lhr) of reaw1536 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (reaw1536) have been reported from the same (b)(4) facility.
 
Event or Problem Description
Nurse reported a kink on the external portion of a picc.The picc line was inserted on (b)(6) 2017.The right basilic vein was used.The picc line was trimmed at 50 cm and had an external length of 3 cm.No complications during the insertion and no manipulation of the picc was required.The picc was inserted using 3cg technology and no chest x-ray was done.The picc currently remains in the patient and has been secured.No patient injury reported.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a kinked catheter was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 5fr t/l powerpicc catheter.Usage residues were observed throughout the sample.The catheter terminated just distal of the 49cm depth marking.The extension tubing markings and several depth markings were partially worn.Tactile inspection of the sample did not reveal any permanent kink impressions.The sample kinked preferentially near the 0cm depth marking during manual manipulation.Comparison between the complaint sample and a similar non-complainant device confirmed that the complaint sample kinked more easily.Microscopic inspection of the sample did not reveal any evidence of catheter kinking.The catheter surface appeared undamaged in the vicinity of the 0cm depth markings.The preferential kinking exhibited by the complaint sample indicated that the sample had been previously kinked.The usage residues and marking wear suggested that the catheter was in use and the kink location suggested that catheter securement technique contributed to the observed event.The product ifu states ¿do not bend the catheter at sharp angles during implantation.¿.

Brand Name
3CG PPICC 5FR TL HF BASIC
Common Device Name
PERCUTANEOUS IMPLANTED LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6321795
Report Number3006260740-2017-00052
Device Sequence Number10976078
Product Code LJS
UDI-Device Identifier00801741085727
UDI-Public(01)00801741085727(17)171130(10)REAW1536
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2017
Device Catalogue Number1385118Q
Device Lot NumberREAW1536
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2017
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/10/2017
Supplement Report FDA Received Date03/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1